It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-08-2012, 09:08 PM   #1
Junior Member
(female)
 
rumorwild's Avatar
 
Join Date: May 2012
Location: Vermont
Posts: 18
rumorwild HB Userrumorwild HB User
Is there a med out there for pain and withdrawls at the same time?

I've got a question and hope someone can help me. I am now on 50mg of the fentynal patch for chronic neck pain but I want to get off of all of these strong pain meds. But I also have this pain in my neck to deal with too. I was reading about suboxone or that other one that sounds like it..sorry, can't think of the name of it. I had read that it would help you with withdrawls and your chronic pain. Then I would read that it was bad news. Does anyone know of anything that might work? I was on lortab for years and it seemed to work fine but my new pm took me off the pills and put me on the patches and I dont' like them AT ALL but I have to take something, so what to do?
I'll appreciate any input you guys have for me.

 
Old 07-09-2012, 05:06 AM   #2
Senior Member
(female)
 
Join Date: Apr 2010
Posts: 123
ncmommakat HB Userncmommakat HB Userncmommakat HB User
Re: Is there a med out there for pain and withdrawls at the same time?

Suboxone IS used to treat opiate addiction as well as Subutex. There are issues though with having to be weaned off that medication and there are mixed reviews as to its pain relief.

 
Sponsors Lightbulb
   
Old 07-09-2012, 10:46 AM   #3
Senior Veteran
(female)
 
Join Date: Mar 2009
Location: East Coast, VA, USA
Posts: 550
Ilovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB User
Re: Is there a med out there for pain and withdrawls at the same time?

Suboxone is also still a narcotic so I'm not sure why you want to trade one for the other and it's just as hard to come off of.

If you think you can handle your pain without a strong narcotic...then I would just work with your Dr. and start weaning down on the Fentanyl....as they go from 50mcg, 25mcg, and then 12mcg. By the time you are at the 12mcg...you can switch over to a pill form of something and then slowly wean down off of that.

Just go as far as you can until your pain is manageable on the lowest possible dosage of something.

I can see why your Dr. did not want you on Hydrocodones long term as once a person goes from acute pain to chronic....or needing to take more than 1 or 2 short acting pills a day....they want to move you to a long acting medication.

Just remember that an opiate is just one small part of a comprehensive pain program.

There is daily exercise, yoga/stretching, massage, acupuncture, injections, TENS unit, aqua therapy, cognitive behavioral therapy, counseling.

Also, other non narcotics such as a muscle relaxer to take as needed. A nerve pain medication as needed. Even an antidepressant to help or sleep medicine.

So..I would just talk with your Dr. and let him know about your feelings on the patch and what plan can you all come up with that you both are satisfied with treatment.

 
Old 07-09-2012, 12:04 PM   #4
Junior Member
(female)
 
rumorwild's Avatar
 
Join Date: May 2012
Location: Vermont
Posts: 18
rumorwild HB Userrumorwild HB User
Re: Is there a med out there for pain and withdrawls at the same time?

Thanks for the replies. Actually I didn't know suboxon was a narcotic. I guess I should have figured it out by what all I've read...I do take lyrica for nerve pain. I'm waiting for a call from my pm doctor to see what he wants to do. I talked to the nurse and told her the patch was giving me some bad side effects and I just wanted off of it, so I don't know what he will do at this point.

 
Old 07-09-2012, 12:35 PM   #5
Facilitator
(female)
 
Moldova's Avatar
 
Join Date: Dec 2006
Location: N.J.
Posts: 3,638
Moldova HB UserMoldova HB UserMoldova HB UserMoldova HB UserMoldova HB UserMoldova HB UserMoldova HB UserMoldova HB UserMoldova HB UserMoldova HB UserMoldova HB User
Re: Is there a med out there for pain and withdrawls at the same time?

I dont have much to add to what people told you already.
Just make sure whatever move you wish to take, discuss it with your PM DR. He and only he can give you the best advice knowing what you need and how much.
I am on opiates since 2003; my PM told me that if miracle would happen and I wouldn't have anymore, I would need about a year or more to go off opiates very slowly and safe.
I was on Fentanyl patch as well. But when I got very sick from increased dose, he took me off it immediately and I went back to my oral Long acting and BT medication. Didn't suffer from it at all.

Best wishes
Moldova

 
Old 07-09-2012, 03:19 PM   #6
Junior Member
(female)
 
rumorwild's Avatar
 
Join Date: May 2012
Location: Vermont
Posts: 18
rumorwild HB Userrumorwild HB User
Re: Is there a med out there for pain and withdrawls at the same time?

Quote:
Originally Posted by Moldova View Post
I dont have much to add to what people told you already.
Just make sure whatever move you wish to take, discuss it with your PM DR. He and only he can give you the best advice knowing what you need and how much.
I am on opiates since 2003; my PM told me that if miracle would happen and I wouldn't have anymore, I would need about a year or more to go off opiates very slowly and safe.
I was on Fentanyl patch as well. But when I got very sick from increased dose, he took me off it immediately and I went back to my oral Long acting and BT medication. Didn't suffer from it at all.

Best wishes
Moldova
I just want to get off the patches and back on something a lot milder

 
Old 07-09-2012, 05:13 PM   #7
Senior Veteran
(female)
 
Join Date: Mar 2009
Location: East Coast, VA, USA
Posts: 550
Ilovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB User
Re: Is there a med out there for pain and withdrawls at the same time?

Quote:
Originally Posted by rumorwild View Post
I just want to get off the patches and back on something a lot milder
Then this is exactly what I would tell your Dr. and see what type of plan you all can come up with to help.

 
Old 07-09-2012, 09:27 PM   #8
Senior Veteran
(female)
 
Join Date: Mar 2012
Location: Washington
Posts: 726
tortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB User
Re: Is there a med out there for pain and withdrawls at the same time?

I strongly believe in being up front with the doctor in expressing concerns and telling them your pain management goals, without name or dose dropping. I think if you go into your doctor and say just that, that you want to switch from the patches, they should be able to help. However, what kind of pain relief are you getting on them? A "milder" medication may not do much for you due to tolerance. Also, when a doctor changes your meds, if they don't tell you why, ask. I assume your doctor wanted you on a more stable med for your chronic pain, but there should be other options, and they should be telling you what they are doing. If you don't tell them the patches aren't ideal for you, they won't know.

My doctor won't do any med changes over the phone, even non-narcotic. Maybe yours will though. I've been having a tough time with my meds and have had to wait it out until my next appointment as they are also completely booked. Also, if you want to switch meds, not taper off, you should be able to do a straight switch over...it just might be rough that first couple weeks (or until when they see you next) as they have to convert conservatively. I'd ask to have a re-check in two weeks instead of four weeks or whatever schedule you are on (if they don't automatically do that). Best wishes.
__________________
Kate
constant headache since 2006

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



tortoisegirl (158), gmak (149), Shoreline (121), BB07 (85), backhurtz (79), katlin09 (69), galalena (53), Ilovemycutedog (53), jonnstar (35), Isotope (34)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (855), janewhite1 (823), Titchou (769), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (654), BlueSkies14 (610)



All times are GMT -7. The time now is 05:54 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!